Alert archive / Puerto Rico / Flash Flood Warnings in 2007
Flash Flood Warning 19, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 22, 2007, 9:09 PM CDT. It was in force for 188 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2007, 9:09 PM CDT (02:09 UTC)
- Expired
- Oct 27, 2007, 11:30 AM CDT
- In force
- 188 days
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
The radar
The San Juan radar (TJUA), 149 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 230213
FFWSJU
PRC031-127-137-230515-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1009 PM AST SUN APR 22 2007
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
IN PUERTO RICO
CAROLINA
SAN JUAN
TOA BAJA
* UNTIL 115 AM AST
* AT 1007 PM AST...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH
FLOODING FROM RECENT RAINFALL OVER THE WARNED AREA.
*THE FLOOD WATERS HAVE BEEN SLOW TO SUBSIDE DUE TO SOME RESIDUAL
MODERATE TO HEAVY RAIN IN THE WARNED AREA. THIS FLOODING IS MAINLY
AFFECTING URBAN AND SUBURBAN AREAS INCLUDING BUT NOT LIMITED TO
BARRIO OBRERO...VILLA PALMERAS...HATO REY...AND SANTURCE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 1838 6599 1844 6599 1846 6602 1846 6618
1846 6607 1849 6604 1846 6596 1828 6591
1828 6591
$$
SNELL1 follow-up statement
000
WGCA52 TJSJ 271347
FFWSJU
VIC010-271630-
/O.NEW.TJSJ.FF.W.0019.071027T1337Z-071027T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
946 AM AST SAT OCT 27 2007
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING ISLAND
IN THE U.S. VIRGIN ISLANDS
SAINT CROIX
* UNTIL 1230 PM AST
* AT 941 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR AND
EMERGENCY MANAGEMENT PERSONNEL INDICATED SHOWERS AND ISOLATED
THUNDERSTORMS WITH VERY HEAVY RAIN AFFECTING ST CROIX...ESPECIALLY
THE EAST HALF. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL
OCCUR THROUGH 1230 PM AND THIS WILL RESULT IN NEW FLASH FLOODING OF
LOW LYING AREAS...ROADS...GUTS AND STREAMS...AND WILL FURTHER
AGGRAVATE ONGOING FLOODING. IN ADDITION...MUDSLIDES ARE POSSIBLE
OVER AREAS OF STEEP TERRAIN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1769 6460 1764 6473 1764 6490 1768 6494
1776 6494 1782 6481 1778 6455 1773 6455
TIME...MOT...LOC 1337Z 180DEG 0KT 1795 6497
$$
BCSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 22, 3:39 PM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Apr 22, 3:39 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 439 PM AST SUN APR 22 2007 .SYNOPSIS... THE REMNANTS OF AN OLD FRONTAL BOUNDARY/SHEARLINE EXTENDING FROM THE MONA PASSAGE NORTHEAST ACROSS THE ATLANTIC TODAY WILL RETROGRADE SLIGHTLY TO THE WEST NORTHWEST OVERNIGHT THROUGH MONDAY. IN THE MEANTIME....A LINGERING SURFACE TROUGH EXTENDING FROM THE CENTRAL CARIBBEAN NORTHEAST BETWEEN EASTERN PUERTO RICO AND THE U.S. VIRGIN ISLANDS...THEN CONTINUING NORTHEAST ACROSS THE ATLANTIC WILL REMAIN NEARLY STATIONARY AT LEAST THROUGH TUESDAY. SURFACE HIGH PRESSURE ALONG THE EASTERN SEABOARD OF THE U.S. AND EXTENDING EAST INTO THE WEST ATLANTIC WILL MOVE FURTHER INTO THE ATLANTIC AND REMAIN THERE FOR THE NEXT SEVERAL DAYS. IN THE MID TO UPPER LEVELS...A HIGH PRESSURE RIDGE EXTENDS EAST TO WEST OVER THE CARIBBEAN BASIN...WHILE A DEEP TROUGH EXTENDS ACROSS THE WEST ATLANTIC SOUTHWARDS ACROSS THE GREATER ANTILLES. THIS WILL MAINTAIN AN OVERALL WESTERLY WIND FLOW ACROSS THE LOCAL REGION. && .DISCUSSION... SKIES BECAME MOSTLY CLOUDY ACROSS THE LOCAL ISLANDS AND SURROUNDING WATERS DURING THE DAY. BY MID MORNING...SHOWERS AND THUNDERSTORMS DEVELOPED ACROSS THE INTERIOR SECTIONS OF PUERTO RICO AND SLOWLY DRIFTED NORTH NORTHEAST TO AFFECT MOST OF THE NORTHERN HALF OF PUERTO RICO. SOME OF THE STORMS PRODUCED LOCALLY HEAVY RAINFALL AND CAUSED FLOODING PROBLEMS IN SOME AREAS. PARTS OF THE U.S. VIRGIN ISLANDS ALSO RECEIVED ISOLATED AREAS OF MODERATE TO LOCALLY HEAVY RAINFALL BUT ACTIVITY WAS LESS FREQUENT. SHORT TERM...THE PROXIMITY OF THE FRONTAL BOUNDARY AND THE SURFACE TROUGH COMBINED WITH MID TO UPPER LEVEL DYNAMICS INDUCED BY THE UPPER TROUGH WILL CONTINUE TO COMBINE WITH DAYTIME HEATING AND LOCAL EFFECTS...TO MAINTAIN ACTIVE WEATHER CONDITIONS ACROSS THE REGION AT LEAST THROUGH TUESDAY. RAINFALL OVER LAND WILL DIMINISH DURING THE LATE EVENING HOURS...HOWEVER EARLY MORNING SHOWERS AND ONE OR TWO ISOLATED THUNDERSTORMS CAN BE EXPECTED ALONG COASTAL AREAS... ESPECIALLY IN THE EAST AND SOUTHEAST SECTIONS OF PUERTO RICO. PARTS OF THE U.S. VIRGIN ISLANDS WILL ALSO CONTINUE TO RECEIVE PERIODS OF RAINFALL OVER THE NEXT COUPLE OF DAYS...SOME OF WHICH WILL CONTINUE TO BE LOCALLY HEAVY AT TIMES. .LONG TERM...MODELS SUGGEST A GRADUAL IMPROVEMENT IN THE WEATHER CONDITIONS ACROSS THE REGION DURING THE LATTER PART OF THE WEEK AS THE FRONTAL ZONE AND ASSOCIATED TROUGH SLOWLY WEAKENS AND LIFT EAST NORTHEAST OF THE AREA...AND HIGH PRESSURE WITH A MODERATE EASTERLY WIND FLOW PREVAILS ACROSS THE LOCAL REGION. && .PRELIMINARY POINT TEMPS/POPS... SJU 75 86 74 86 / 60 40 40 40 STT 77 85 76 84 / 40 20 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...SCA IN EFFECT FOR AMZ710 FROM MONDAY MORNING TO MONDAY AFTERNOON. VI...SCA IN EFFECT FOR AMZ710 FROM MONDAY MORNING TO MONDAY AFTERNOON. && 06/09
Hazardous weather outlook, Apr 22, 5:30 AM CDT, 15 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST SUN APR 22 2007 PRZ001>013-AMZ710>750-231000- 630 AM AST SUN APR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY THROUGH THIS EVENING...WITH THE HEAVIEST RAIN EXPECTED TO BE FOCUSED ACROSS THE NORTHERN SLOPES...INTERIOR...EASTERN INTERIOR OF THE ISLAND... POSSIBLY EXTENDING INTO VIEQUES. THE RESULTING RAINFALL MAY CAUSE PONDING OF WATER ACROSS LOW LYING AND POOR DRAINAGE AREAS...AND FLOODING OF URBAN AREAS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. ISOLATED AREAS COULD SEE MORE SIGNIFICANT FLOODING PROBLEMS. DUE TO RECENT RAINS...LANDSLIDES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...A PERSISTENT AND GRADUALLY WEAKENING FRONTAL ZONE WILL MEANDER ACROSS THE LOCAL AREA THROUGH TUESDAY OR WEDNESDAY...AND MAINTAIN MOIST AND UNSTABLE WEATHER CONDITIONS ACROSS THE LOCAL ISLANDS...RESULTING IN THE POTENTIAL FOR PERIODS OF HEAVY RAINFALL MAINLY DURING THE AFTERNOON HOURS. SATURATED SOILS FROM PREVIOUS DAYS...COULD CAUSE MINOR FLOODING ACROSS STREAM AND CREEKS AS WELL AS URBAN AREAS...AND LOW LYING AND POOR DRAINAGE LOCATIONS...AND ALSO MAINTAIN THE POSSIBILITY FOR MUDSLIDES ACROSS STEEP TERRAIN. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY. VIZ001-002-AMZ710>730-231000- 630 AM AST SUN APR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY THROUGH THIS EVENING...MAINLY OCCURRING DURING THE AFTERNOON HOURS. THE RESULTING RAINFALL MAY CAUSE PONDING OF WATER ACROSS LOW LYING AND POOR DRAINAGE AREAS...AND FLOODING OF URBAN AREAS...GUTS AND STREAMS... HIGHWAYS...STREETS AND UNDERPASSES. ISOLATED AREAS COULD SEE MORE SIGNIFICANT FLOODING PROBLEMS. DUE TO RECENT RAINS...LANDSLIDES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...A GRADUALLY WEAKENING FRONTAL ZONE WILL MEANDER ACROSS THE LOCAL AREA THROUGH TUESDAY OR WEDNESDAY...AND MAINTAIN MOIST AND UNSTABLE WEATHER CONDITIONS ACROSS THE LOCAL ISLANDS...RESULTING IN THE POTENTIAL FOR PERIODS OF HEAVY RAINFALL MAINLY DURING THE AFTERNOON HOURS. SATURATED SOILS FROM PREVIOUS DAYS...COULD CAUSE MINOR FLOODING ACROSS URBAN AREAS...LOW LYING AND POOR DRAINAGE LOCATIONS...AS WELL AS CREEKS AND GUTS. LANDSLIDES WILL ALSO BE POSSIBLE ACROSS HIGHER AND STEEP TERRAIN. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:20 PM CDT | Flash Flood Warning | JSJ | 187 days | |
| Apr 22, 7:20 PM CDT | Flash Flood Warning | JSJ | 187 days | |
| Apr 22, 7:56 PM CDT | Flash Flood Warning | JSJ | 187 days | |
| Apr 22, 7:56 PM CDT | Flash Flood Warning | JSJ | 188 days | |
| Apr 22, 9:09 PM CDT | Flash Flood Warning | JSJ | 188 days | |
| Apr 22, 10:20 PM CDT | Flash Flood Watch | JSJ | 54 hr | |
| Apr 22, 11:12 PM CDT | Flash Flood Warning | JSJ | 188 days | |
| Apr 22, 11:12 PM CDT | Flash Flood Warning | JSJ | 188 days | |
| Apr 23, 1:18 AM CDT | Flash Flood Warning | JSJ | 188 days | |
| Apr 23, 7:19 AM CDT | Flash Flood Warning | JSJ | 187 days | |
| Apr 23, 7:19 AM CDT | Flash Flood Warning | JSJ | 187 days | |
| Apr 23, 7:19 AM CDT | Flash Flood Warning | JSJ | 187 days | |
| Apr 23, 7:19 AM CDT | Flash Flood Warning | JSJ | 188 days | |
| Apr 23, 10:10 AM CDT | Flash Flood Warning | JSJ | 187 days | |
| Apr 23, 10:10 AM CDT | Flash Flood Warning | JSJ | 188 days |
Nearby
Flash Flood Warnings in Puerto Rico, 2007Flash Flood Warnings in U.S. Virgin Islands, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.